MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Unintended Ejection (1234); Retraction Problem (1536); Material Deformation (2976); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a micro aneurysm of the left posterior communicating artery was treated with a neuroendovascular flow diverter stent implantation.Initial access was established without issue, and the phenom 27 catheter was successfully advanced to the middle cerebral artery.After the stent was fully hydrated with high pressure normal saline, delivery was initiated and initially proceeded smoothly; however, compared with prior experience, slightly increased resistance was noted during stent delivery.The distal end of the stent was initially deployed in the middle cerebral artery, with approximately 8 mm exposed and opening appropriately.The system was then pulled back as a unit for positioning; however, during repositioning, the stent migrated as a whole.When attempting to recapture the stent, unusually high resistance was encountered.After forceful but successful recapture, a second deployment was attempted; however, the stent could not be advanced out of the phenom 27 delivery catheter in the distal section.Abnormally high resistance was felt within the catheter during multiple careful attempts, and smooth operation was not possible.A potential abnormality of the stent and/or catheter was suspected.Ultimately, the entire system was withdrawn from the patient.The operator initially intended to recapture the stent into the introducer sheath; however, the stent could not be pulled back into the sheath.During recapture, when the stent reached the proximal end of the delivery catheter, it became detached from the pusher system/prematurely released, with the delivery wire being withdrawn while the stent remained completely lodged/stuck within the phenom 27 stent delivery catheter.Fluoroscopic imaging confirmed that the stent was retained inside the phenom 27 catheter.Ultimately, no treatment was performed, and the procedure was terminated.The physician released the load (slack) in the system in an attempt to resolve the issue, but the issue remained unresolved.The pushwire was not damaged.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed continuously with heparanized saline as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing a neurointerventional minimally invasive procedure with flow diverter stent implantation of a saccular, unruptured small aneurysm at the left posterior communicating segment of the internal carotid artery with a max diameter of 1.3 mm and a 1.3 mm neck diameter.Landing zone: distal: 3.1 mm and proximal: 4.1 mm.It was noted the patient's vessel tortuosity was minimal.Access vessel was the femoral artery with a 6 mm diameter.Patient medical history includes lung cancer.Dapt (dual antiplatelet treatment) was administered with normal range p2y12 platelet reaction unit (pru) level.The angiographic result post procedure was normal with no issues identified.Ancillary devices include an 8f 90 cm guiding sheath, microport scientific x track 6f 115 cm guide catheter, phenom27 microcatheter, and heartcare medical domestic 0.014-inch 200 cm standard guidewire).
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (231914452).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6 code added based on review of previously reported information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The current plan is to proceed with follow-up, as a comprehensive assessment indicated that the aneurysm rupture risk was not particularly high; therefore, the procedure will not be rescheduled at this time.No causes or contributing factors were identified for the resistance, migration, or premature detachment/release.Only one pipeline device was used when the movement occurred.The pipeline initially opened as intended; however, it slipped during withdrawal and was not implanted at the intended location.Device jumping was observed during withdrawal positioning.Movement of the microcatheter tip occurred during deployment, which is expected because the tip will move when the stent is opened during catheter withdrawal.The deployment followed a routine ped procedure in which the device was opened in the middle cerebral artery and then pulled back for positioning.The pushwire was not rotated or pulled back at any time during the procedure, as rotation is not possible and is considered risky and not recommended.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24713995
Report Number2029214-2026-00544
Device Sequence Number12259426
Product Code OUT
UDI-Device Identifier00763000449209
UDI-Public(01)00763000449209(17)280909(10)D063363
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD063363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer03/31/2026
04/30/2026
05/22/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/29/2026
04/30/2026
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight53 KG